MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-38-259-34U
Medical Device Problem Codes Retraction Problem (1536); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Device Stenosis (4066)
Health Effect - Clinical Codes Failure of Implant (1924); Perforation of Vessels (2135); Aortic dissection (4870)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"patient had previous open repair and had dacron graft sewn into prox portion of descending thoracic aorta (dta).We went in with 28-n4-38-259-34u relay pro over a lunderquist wire.Went up "bareback" with outer sheath advanced just past visceral arteries.In step 1, the inner sheath and device was advanced to the prox landing zone within the dta.There was some mild tortuosity and the graft would not advance as far up as dr naslund & dr garrard wanted, however, he got it in a good position.He then moved to step 2 to deploy the graft and the inner sheath would not retract.He tried multiple times going back to step one and then back to step 2.He then depressed the black, quick release button and attempted to pull the inner sheath back that way but it would not deploy the graft that way either.He could feel resistance with each attempt to retract the inner sheath.After multiple attempts, he decided that he wanted to get the device out of the body since it wasn't responding correctly.He attempted to get the device back into the outer sheath but it would not go back in.He then decided to remove the whole system from the patient.He pulled the graft (still inside the inner sheath) to "butt it up" to the outer sheath and then retracted the whole system out of the body.They got it out successfully but removing the device that way did create a small tear in the patient's common femoral artery.(b)(6) then opened the right side and repaired the cfa.The patient was stable and sent to recovery.I inquired this morning as to how the patient is doing and dr.Naslund said he is still stable and he would like to try again with the same plan this thursday.We determined that the inner sheath appeared to be caught in the screw threads of the tip of the device catheter and would, therefore, not retract.Dr naslund also asked if there is a way to confirm that this won't happen again before going in the body with the graft." patient outcome: "i inquired this morning as to how the patient is doing and dr.Naslund said he is still stable and he would like to try again with the same plan this thursday.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
"patient had previous open repair and had dacron graft sewn into prox portion of descending thoracic aorta (dta).We went in with 28-n4-38-259-34u relay pro over a lunderquist wire.Went up "bareback" with outer sheath advanced just past visceral arteries.In step 1, the inner sheath and device was advanced to the prox landing zone within the dta.There was some mild tortuosity and the graft would not advance as far up as dr (b)(6) & dr (b)(6) wanted, however, he got it in a good position.He then moved to step 2 to deploy the graft and the inner sheath would not retract.He tried multiple times going back to step one and then back to step 2.He then depressed the black, quick release button and attempted to pull the inner sheath back that way but it would not deploy the graft that way either.He could feel resistance with each attempt to retract the inner sheath.After multiple attempts, he decided that he wanted to get the device out of the body since it wasn't responding correctly.He attempted to get the device back into the outer sheath but it would not go back in.He then decided to remove the whole system from the patient.He pulled the graft (still inside the inner sheath) to "butt it up" to the outer sheath and then retracted the whole system out of the body.They got it out successfully but removing the device that way did create a small tear in the patient's common femoral artery.Dr.(b)(6) then opened the right side and repaired the cfa.The patient was stable and sent to recovery.I inquired this morning as to how the patient is doing and dr.(b)(6) said he is still stable and he would like to try again with the same plan this thursday.We determined that the inner sheath appeared to be caught in the screw threads of the tip of the device catheter and would, therefore, not retract.Dr.(b)(6) also asked if there is a way to confirm that this won't happen again before going in the body with the graft." patient outcome: "i inquired this morning as to how the patient is doing and dr.(b)(6) said he is still stable and he would like to try again with the same plan this thursday".

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key23008571
Report Number2247858-2025-00208
Device Sequence Number18567442
Product Code MIH
UDI-Device Identifier00843576151185
UDI-Public00843576151185
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number28-N4-38-259-34U
Device Lot Number2506170119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age60 YR
Patient SexMale